Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 251, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 17, 2022, 7:59 PM CDT for Madison County, Washington County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2022, 7:59 PM CDT (00:59 UTC)
- Expired
- Jul 17, 2022, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:22 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 17, 6:22 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 PM CDT Sun Jul 17 2022
...New AVIATION...
.SHORT TERM...
(Through tonight )
Issued at 205 PM CDT Sun Jul 17 2022
Earlier band of light showers has largely moved out of the area
this afternoon with sfc temps rebounding quickly as residual
cloud cover decreases. Weak front will be moving into the area
this evening, with corridor of higher dew points near. There
remains a signal of isolated to scattered storms developing
withing frontal zone late this afternoon and evening, with higher
coverage likely confined to western AR where relatively cooler
mid-level temps reside. The odds of significant rain slim in any
one location, but a few lucky folks may see a wetting rain shower.
Could also see a limited threat of downburst winds with any
reasonably organized storm clusters.
&&
.LONG TERM...
(Tomorrow through Sunday)
Issued at 205 PM CDT Sun Jul 17 2022
Boundary will most likely dissipate over the area Monday, with a
corridor of higher dew points pooled across SE OK and WC AR. This
will yield HI values 105-110 generally along and S of I-40 where
tomorrow's edition of the seemingly never-ending series of heat
advisories will be issued. Parts of northeast OK and northwest AR
may fail to reach 100. We'll take what we can get.
A consistent signal in the models for several days now is for the
low level thermal ridge to quickly expand back across the south
central U.S. Tuesday, with forecast anomalies supporting the
highest temps we have seen in several years Tuesday afternoon.
Heat headlines will no doubt be necessary for the entire area,
with actual temps possibly meeting or exceeding 110 in parts of
eastern OK. Low humidity will make heat index a non-factor, but
it will be brutally hot, with an uptick in wind speeds resulting
in worsening fire wx conditions as well. With thermal ridge
centered over the area and southerly component to winds Tue
night, low temps will be quite warm with many areas remaining
above 80 it appears.
No relief in sight in the rest of this forecast as the upper
ridge looks like its here to stay for quite a while. This will
continue the pattern of widespread triple digit temps and very low
rain chances for the foreseeable future. Drought conditions will
continue to worsen and fire weather conditions will deteriorate as
well. October cannot get here fast enough!
&&
.AVIATION...
(00Z TAFS)
Issued at 621 PM CDT Sun Jul 17 2022
Isolated thunderstorms will be possible this evening in the
vicinity of the northwest Arkansas and southeast Oklahoma sites.
Otherwise, VFR conditions will prevail through the forecast
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 100 73 108 / 10 0 0 0
FSM 77 102 78 106 / 40 0 0 0
MLC 74 102 75 108 / 30 0 0 0
BVO 69 98 67 108 / 10 0 0 0
FYV 69 98 70 102 / 40 0 0 0
BYV 70 93 70 100 / 50 0 0 0
MKO 73 99 72 106 / 30 0 0 0
MIO 70 96 69 103 / 20 0 0 0
F10 72 100 71 108 / 20 0 0 0
HHW 77 104 78 106 / 20 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.
Heat Advisory from noon to 8 PM CDT Monday for OKZ049-053-
070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
Heat Advisory from noon to 8 PM CDT Monday for ARZ019-020-029.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...05Hazardous weather outlook, Jul 17, 4:41 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 441 PM CDT Sun Jul 17 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 441 PM CDT Sun Jul 17 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Western Arkansas and far Eastern Oklahoma. ONSET...Ongoing. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Heat index values of 100 to 110 degrees will continue into the evening, with highest values in parts of east central Oklahoma. Isolated to scattered thunderstorms are developing in northwest Arkansas and far northeast Oklahoma, and will continue into this evening. There will be potential for a few more organized clusters of storms to produce isolated damaging wind gusts. Most of the storms will end by around midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Dangerous Heat Potential. TUESDAY and WEDNESDAY...Fire Weather Potential...Dangerous Heat Potential. THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...Fire Weather Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Locations south of Interstate 40 will continue to experience the brunt of the lingering heat on Monday with areas to the north seeing some reprieve in a post-frontal airmass. Excessive and prolonged heat will return by Tuesday with afternoon temperatures likely to exceed 105 degrees with a reasonable chance for areas west of U.S. 75 seeing temperatures at or above 110 degrees. Excessive heat warning will likely be required Tuesday into Wednesday. Elevated to near-critical fire weather conditions are expected to emerge Tuesday as very hot temperatures, low relative humidity and increasing winds combine. Elevated fire weather conditions will likely continue into Wednesday. The persistent pattern of very hot temperatures and little to no rain chances will continue through at least the next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 17, 4:45 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT Sun Jul 17 2022
ARZ010-172215-
Washington AR-
445 PM CDT Sun Jul 17 2022
...A strong thunderstorm will impact portions of northeastern
Washington County through 515 PM CDT...
At 444 PM CDT, Doppler radar indicated a strong thunderstorm near
Tontitown, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Elkins... Tontitown...
Johnson... Elm Springs...
Goshen... Wheeler...
Sonora...
This includes Interstate 49 between mile markers 63 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3602 9398 3610 9431 3614 9435 3614 9434
3621 9433 3621 9402 3622 9401 3622 9392
TIME...MOT...LOC 2144Z 278DEG 12KT 3619 9420
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 17, 6:13 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
613 PM CDT Sun Jul 17 2022
ARZ002-172345-
Carroll AR-
613 PM CDT Sun Jul 17 2022
...A strong thunderstorm will impact portions of southeastern Carroll
County through 645 PM CDT...
At 613 PM CDT, Doppler radar indicated a strong thunderstorm over
Rule, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Rule... Coin...
Cabanal... Metalton...
Denver... Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3620 9357 3638 9357 3641 9330 3618 9330
TIME...MOT...LOC 2313Z 268DEG 21KT 3629 9348
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:41 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
| Jul 18, 4:02 AM CDT | Excessive Heat Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 40 hr |
| Jul 17, 10:49 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 26 min |
| Jul 17, 11:26 PM CDT | Special Weather Statement | TSA | Franklin | 34 min |
| Jul 18, 12:20 AM CDT | Special Weather Statement | TSA | Sebastian | 40 min |
| Jul 18, 2:08 PM CDT | Heat Advisory | TSA | Benton, Carroll, Madison, Washington | 30 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.